Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 8, 2009, 2:21 PM CDT for Nowata County, Oklahoma. It took effect at Oct 9, 2009, 4:53 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 2:21 PM CDT (19:21 UTC)
- In effect from
- Oct 9, 2009, 4:53 AM CDT
- Expired
- Oct 10, 2009, 2:45 AM CDT
- In force
- 22 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Moderate
County Nowata County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River near Lenapah (LEPO2).
- Action stage
- 30 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 8, 12:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 8, 12:43 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CDT THU OCT 8 2009
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
AVIATION SITES CURRENTLY REPORTING IFR/MVFR CONDITIONS WITH LOW
CLOUD DECK RANGING GENERALLY BETWEEN 700 AND 1500 FT. THIS TREND
WILL LIKELY CONTINUE FOR THE NEXT 24 HOURS AS CONVECTIVE LINE
SWEEPS ACROSS AREA THROUGH TONIGHT. VISIBILITIES WILL BE GREATLY
REDUCED IN THE HEAVIER SQUALLS. CLOUD DECK SHOULD BEGIN TO
INCREASE BY MID MORNING FRIDAY FROM NW TO SE BEHIND FRONT AS HIGH
PRESSURE BEGINS TO BUILD INTO THE REGION.
&&
.PREV DISCUSSION... /ISSUED 1135 AM CDT THU OCT 8 2009/
UPDATE...
SENT QUICK UPDATE TO TWEAK HIGH TEMPS FOR THIS AFTERNOON INCLUDING
HOURLY TEMP GRIDS THIS EVENING. TEMPERATURES ALREADY IN THE LOWER
80S ACROSS PORTIONS OF SOUTHEAST OKLAHOMA WITH A FEW BREAKS IN THE
CLOUDS. EXPECT SURFACE INSTABILITY TO BEGIN INCREASING
SIGNIFICANTLY OVER THE NEXT FEW HOURS WITH LIFTED INDEX VALUES
AROUND -5 OR LOWER BY MID AFTERNOON. OUTFLOW BOUNDARY FROM EARLIER
CONVECTION ACROSS NORTHEAST OKLAHOMA HAS PROVIDED FOCUS FOR
ADDITIONAL THUNDERSTORM ACROSS FAR NORTHERN FA. AREAS OF RAIN WITH
EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE IN THESE AREAS INTO THE
EARLY AFTERNOON HOURS WITH THE THREAT FOR FLOODING.
SEVERE THREAT WILL LIKELY INCREASE AROUND MID AFTERNOON THROUGH THE
EVENING HOURS AS COLD FRONT PUSHES INTO NORTHEAST OKLAHOMA.
ADDITIONAL SEVERE STORMS COULD ALSO DEVELOP AHEAD OF FRONT ACROSS
SOUTHEAST OKLAHOMA...SPREADING INTO NORTHWEST ARKANSAS. LATEST MODEL
TRENDS INDICATE CONVECTIVE LINE WILL PUSH EAST OF THE AREA
BY MID MORNING FRIDAY WITH THE SEVERE/FLASH FLOODING THREAT ENDING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...12Hazardous weather outlook, Oct 8, 1:00 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU OCT 8 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU OCT 8 2009
....STRONG TO SEVERE THUNDERSTORMS LIKELY WITH HEAVY RAINFALL AND
FLOODING THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
ONSET....MID AFTERNOON
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY AFTERNOON.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A WARM FRONT CONTINUES TO LIFT NORTH INTO PORTIONS OF EAST CENTRAL
OKLAHOMA AND WEST CENTRAL ARKANSAS EARLY THIS AFTERNOON. AS BREAKS
IN THE CLOUD COVER ALLOW FOR ADDITIONAL DESTABILIZATION SOUTH OF THE
BOUNDARY...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL LIKELY
DEVELOP...SPREADING INTO SOUTHEAST OKLAHOMA THIS AFTERNOON. NORTH
OF THE BOUNDARY MODERATE TO HEAVY RAINFALL WILL LIKELY CONTINUE
ACROSS MUCH OF NORTHEAST OKLAHOMA THIS AFTERNOON WITH AN INCREASING
FLOOD THREAT AS STORMS MOVE OVER THE SAME AREAS.
A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON...
PUSHING TO NEAR THE INTERSTATE 44 CORRIDOR BY LATE AFTERNOON.
THUNDERSTORMS WITH TORRENTIAL RAIN IS EXPECTED ALONG THE SLOW MOVING
FRONT AS THE BOUNDARY PUSHES INTO SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS OVERNIGHT. THESE STORMS COULD ALSO BECOME SEVERE WITH
DAMAGING WINDS...INCLUDING FLASH FLOODING.
IN ADDITION...DUE THE STRONG WIND FIELDS IN ASSOCIATION WITH THIS
SYSTEM...ISOLATED STORMS THIS AFTERNOON OR ANY EMBEDDED MESOCYCLONES
WITHIN THE THUNDERSTORM LINE WILL POSE A LIMITED TORNADO THREAT...
PRIMARILY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON AND EVENING.
WIDESPREAD TWO TO FOUR INCH RAINFALL AMOUNTS WILL BE COMMON ACROSS
THE ENTIRE AREA...WITH AROUND 6 INCHES POSSIBLE IN THE ISOLATED
HEAVIER BANDS. PLEASE REFER TO THE LATEST FLOOD STATEMENT
/OKCFFATSA/ FOR MORE INFORMATION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST OF THE REGION AROUND
MID MORNING FRIDAY...ENDING THE SEVERE WEATHER AND FLASH FLOODING
THREAT. RIVER AND AREAL FLOODING HOWEVER COULD CONTINUE ON FRIDAY
DUE TO THE PREVIOUS HEAVY RAINFALL.
COOL WEATHER IS EXPECTED FOR THE WEEKEND AS HIGH PRESSURE MOVES
INTO THE AREA WITH THE NEXT THREAT OF STORMS ABOUT MID-WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SHOULD THE FORECAST RAINFALL BE REALIZED...RIVER FLOODING
WILL LIKELY BECOME AN ISSUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Oct 8, 12:57 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM FLASH FLOOD MIAMI 36.87N 94.88W
10/08/2009 OTTAWA OK EMERGENCY MNGR
SEVERAL ROADS ARE CLOSED DUE TO FLASH FLOODING. ALSO
REPORTS OF COUNTY ROADS BECOMING IMPASSABLE.
&&
KAHLocal storm report, Oct 8, 1:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD 12 SW RALSTON 36.38N 96.88W
10/08/2009 PAWNEE OK PUBLIC
WATER RUNNING OVER SOME COUNTRY ROADS.
&&
KDJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:17 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Oct 8, 11:33 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Ottawa, Pawnee, Rogers and 2 more | 117 min |
| Oct 8, 12:43 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| Oct 8, 1:34 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| Oct 8, 2:04 PM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Oct 8, 4:02 PM CDT | Areal Flood Advisory | TSA | Creek, Delaware, Mayes, Okmulgee, Rogers, Tulsa and 1 more | 118 min |
| Oct 8, 4:45 PM CDT | Special Weather Statement | TSA | McIntosh | 60 min |
| Oct 8, 4:46 PM CDT | Flash Flood Warning | TSA | Creek, Delaware, Mayes, Rogers, Tulsa, Wagoner | 6 hr |
| Oct 8, 5:27 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 48 min |
| Oct 8, 6:02 PM CDT | Special Weather Statement | TSA | McIntosh, Mayes, Wagoner | 43 min |
| Oct 8, 6:39 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee | 6 hr |
| Oct 8, 6:44 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| Oct 8, 6:51 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware | 39 min |
| Oct 8, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 62 min |
| Oct 8, 5:22 PM CDT | Special Weather Statement | TSA | Benton | 38 min |
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.